What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 17, 1:08 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 17, 1:08 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
208 PM EDT Sat Jul 17 2021
.SYNOPSIS...
Scattered showers and thunderstorms today will transition into
an organized and widespread soaking rainfall tonight. Heavy
rainfall may result in flooding, especially in areas that have
been impacted by heavy rain in recent days. Then, a low pressure
system will impact the region tomorrow into Monday leading to a
continued chance for showers and isolated thunderstorms.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...Severe Thunderstorm Watch #382 until 11 PM for Schoharie
County, Albany County, Rensselaer County, Berkshire County and
points southward...
...Flash Flood Watch for eastern New York and western New
England with the exception of the southern Adirondacks through
noon Sunday...
MESOSCALE UPDATE...Surface analysis depicts the warm front has
lifted northward under good deal of July sunshine just south of
Albany and I88 and just to the south of KAQW. Surface based
instability has rapidly increased per LAPS/SPC windows with
values over 2K J/Kg where the sun remains out. Furthermore,
EHI's have increased to values at or just above 2 for these
southern areas as LCL's are rather low as we will need to watch
for some rotation with robust convection. Otherwise, clouds and
occasional showers across the Dacks will keep deeper convection
to the south along with cooler temperatures into the 60s. H850
moisture transport vector magnitudes are increasing from the
southwest as values are approaching 2 inches. So lots to watch
for this afternoon and evening with the approach of the upper
trough from the upper trough from the central Great Lakes and
diffluence aloft increasing (just the mid level lapse rates
which remain rather low yet the low level lapse rates have
increased to greater than 7 C/Km south of I90).
As for temperatures, seems we will hit briefly heat advisory
criteria for southern areas as given the other threats and
headlines, we will hold off on headlines at this time but did
raise temperatures a few more degrees (especially into the
Capital Region).
Prev Disc, We have a positively tilted trough upstream over
the Great Lakes with induced southwest flow in place aloft over
much of the Northeast. A wind shift boundary that tracked
through the region yesterday has settled well to our south near
Central NJ with weak northerly winds in place behind it. Despite
the northerly winds, dew points remain quite muggy in the 60s
to near 70. A mid-level warm front extends from the upstream
trough across the shores of Lake Ontario into the southern
Adirondacks. A ~1020hPa high in southern Ontario building into
the North Country will continue to tighten the thermal gradient
across this boundary, highlighted nicely on the SPC mesoanalysis
page.
Impulses riding along this gradient have resulted in periods of
showers overnight focused across this corridor; however, total
rainfall amounts have not been impressive with NYS mesonet and
MRMS regional rainfall amounts mainly under a tenth of an inch
in the southern Adirondacks. Upstream rainfall amounts in NWS
BUF's area are much more appreciable ranging 0.25 - 0.50". The
latest high res NAM and HRRR show these showers continuing to
spread eastward along the stalled boundary through our southern
Adirondack and Upper Hudson Valley areas through 12 - 15 UTC. We
increased POPs to likely for this time period. Heights are
slowly falling in response to the approaching trough and a few
isolated showers have developed in response across the eastern
Catskills, Berkshires and New England. Since this activity is
much less in coverage compared to the high res guidance
predictions, we limited POPs to just slight chance and chance.
Shower coverage may increase once we get further into the
morning and daytime heating can help spur additional showers.
After 15 UTC, the thermal gradient across the southern
Adirondacks lifts northward as a warm front as the upstream
trough continues to amplify. As a result, the parade of showers
in this corridor should decrease. However, heights will continue
to fall ahead of the approaching trough and with high dew
points in the 60s to low 70s already in place, coverage of
discrete or even clusters of showers or thunderstorms looks to
increase. Temperatures today will be a bit challenging as the
mid-Hudson Valley and Litchfield County could see ample sunshine
and with 850mb isotherms ranging 16C - 18C, temperatures could
easily climb into the mid to even upper 80s. A sharp temperature
gradient looks to set-up to the north, however, with the
Capital District, Berkshires and areas north staying in the 70s
due to cloud coverage. Of course, the differential heating
gradient may serve as an additional impetus for scattered
showers and thunderstorms to develop, especially after 18 UTC.
With such high dew points in place, SB CAPE values look to
exceed 1500 to 2000 J/kg in this region. With generally weak
forcing for ascent in place, a discrete or storm cluster storm
mode is anticipated. Deep layer shear is lacking with guidance
suggesting values only remain near or under 20-25 kts which
could limit us to pulse type convection with downbursts the
primary hazards. However, the approaching trough should direct a
mid-level jet towards the Northeast late this afternoon which
should enhance the deep layer shear values and enhance the
potential for storms to become strong to severe. The HREF
updraft helicity values also increase after 21 UTC, lining up
with our thinking that the severe threat is increase by mid to
late afternoon. The Storm Prediction Center has placed Dutchess,
Ulster and parts of Litchfield in its "slight risk" to the
potential for severe weather and we agree with this enhancement.
Besides damaging winds, any storm will be capable of heavy
downpours given the high dew points. Parts of the Berkshires,
central and southern Taconics and Litchfield County have been
hard hit with heavy rain recently so a quick downpour from a
storm may result in poor drainage or urbanized flooding.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Our concerns for flash flooding increase tonight as the
incoming parent trough closes off and a 30-35kt mid-level jet
directs a plume of moisture rich air into the Northeast. In
fact, PWATs surge to 2 - 2.25 inches by 00 - 06 UTC which is
2 standard deviations above normal...quite impressive by mid-
July standards. The enhanced moisture convergence combined with
incoming impulses ahead of the main trough/occluded boundary
and additional ascent from a weak jet positioned across northern
New England will likely allow a widespread soaking rainfall to
overspread most of eastern NY and western New England. Some
embedded thunderstorms are also possible. Guidance shows the
850-300 mb winds remaining nearly parallel to the mid-level
jet, raising concerns that some areas of heavy rain may train
over the same area and therefore, enhance the potential for
flash flooding. Rainfall rates exceeding 1 inch in an hour are
possible, especially during any isolated thunderstorms. Areas in
the mid-Hudson Valley, Berkshires, NW CT, eastern Catskills,
central and southern Taconics look to be the potential "bulls-
eye" for the heaviest rainfall. Unfortunately, these areas have
already been hard hit with heavy rain in recent days so flash
flood guidance here is already lowered with 3hr hour FFG values
at only 1.5 - 2". In addition, topography may also be a factor
in leading to locally higher rainfall amounts including the
eastern Catskill and parts of the southern Adirondacks.
Further north, it's worth mentioning that the incoming mid-level
jet will likely overrun the cold air wedge positioned over the
southern Adirondacks, resulting in an area of rain developing
in the deformation zone. While most of the deterministic
guidance shows less rainfall falling here, the ECWMF remains
bullish and shows even the southern Adirondacks receiving 1 to
1.50 inches of rainfall. The ECWMF may be on to something so we
increased rainfall amounts in this region up to 0.50 - 0.75"
during the 00 - 06 UTC time frame. While soils in this region
are not as wet as areas to the south, smaller river basins in
the southern Adirondacks may be quick to respond.
After 06 UTC, the occluded boundary should exit into New
England, taking the widespread rainfall with it. Additional
rain showers are still possible through sunrise but rainfall
rates and amounts should decrease.
On Sunday, the main parent trough will be moving overhead,
giving us a cool, cloudy and wet day. Temperatures should
struggle to get out of the low to mid 70s for most areas (60s in
the higher terrain) but dew points will remain high making it
feel quite muggy. The trough overhead will keep chances for
showers in the forecast and there will be opportunities for
enhanced bands of rain to develop given converging winds aloft
in the cyclonic flow and PWATs exceeding 1 - 1.5". Soils will
already be saturated from the overnight rain so any additional
periods of moderate rainfall will only act to exasperate any
ongoing flooding or rivers that are running high. To account for
this, our flash flood watch remain in effect until noon Sunday.
Total rainfall from this event ranges 1 to 3 inches with
locally higher amounts possible depending on if any heavy rain
trains over the same area or if topography can enhance rainfall
amounts.
The trough is slow to exit and will still influence our sensible
weather on Monday with continued chances for isolated to
scattered showers and possible afternoon thunderstorms.
Temperatures will be a bit warmer on Monday but still slightly
below normal, reaching the upper 70s to near 80. Dew points
remain high as well so it will still feel muggy.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Unsettled weather looks to continue through much of the long
period. Guidance indicating an upper level trough to remain in
place through at least Friday. Once change since yesterday is
the GFS has backed off on carving out a sprawling cut-off low
and is now indicating a broad trough with multiple short waves
passing through the mean trough pretty much every day. The ECMWF
is also showing this scenario play out next week.
As for some details, the first potent short wave is expected to
move in from the northwest Tuesday afternoon into Tuesday
evening. This looks to coincide with peak diurnal heating time,
resulting in scattered to numerous showers and thunderstorms.
Given that it is July, humidity/moisture levels forecast to be
near normal so any storms will be capable of producing locally
heavy rainfall. At least the progressive pattern favors brief
breaks in the active weather between systems.
Another short wave is forecast to pass through on Wednesday,
with timing being depicted somewhat earlier than Tuesday. Still,
if enough instability can develop there will be additional
scattered to numerous showers and thunderstorms again.
We may see a mostly dry day on Thursday, as guidance showing
the next short wave moving in towards Thursday night. Will still
maintain slight/low chance pops during the afternoon since
timing that far out is uncertain. Conditions look more stable as
well, so will only mention slight chance of thunder. Yet
another disturbance could pass through on Friday with possible
scattered showers/storms.
Tempertures trends show gradual cooling through the week, with
slightly cooler air building in behind each successive short
wave passage. Upper level heights will be lowering, with a
deeper trough expected to be in place by Friday. NAEFs even
showing some 500 mb height anomalies of -1 to -2 STDEV across
the northeast half of the area.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18z/Sun...Active weather expected throughout the TAF period.
Mainly MVFR/VFR conditions are expected to start, though scattered
showers and thunderstorms will develop this afternoon through the
evening. A gradual deterioration to IFR/MVFR conditions are
expected. Some gusty winds (mainly at KALB/KPSF/KPOU) are possible
with the thunderstorms this afternoon. Otherwise, locally heavy
rainfall is possible.
Scattered showers will continue overnight through Sunday morning.
Cigs will likely lower and remain in the IFR range for most of this
time with variable visibilities due to the scattered nature in
showers. Some of these showers could contain moderate to heavy
rainfall as well.
Outside of any stronger thunderstorm, winds will be variable at less
than 10 kt through the period.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Likely SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms today will
transition into an organized and widespread soaking rainfall
tonight. Heavy rainfall may result in flooding, especially in areas
that have been impacted by heavy rain in recent days. Then, a low
pressure system will impact the region tomorrow into Monday leading
to a continued chance for showers and isolated thunderstorms.
Minimum RH values this afternoon and Sunday afternoon will
exceed 50 percent with chances for rain and thunderstorms both
days. Northeasterly to southeasterly winds today into tonight will
stay rather light ranging 5 to 7kts.
&&
.HYDROLOGY...
Flash flooding and some river flooding issues are a concern this
weekend.
Daytime showers and areas of thunderstorms will transition into
a widespread soaking rainfall late this afternoon into tonight
resulting in 1 to 3 inches of rainfall. Rainfall rates may
exceed one inch at times, especially during thunderstorms. This
may lead to locally higher rainfall totals amounts.
Antecedent soils conditions are wet which has lowered Flash
Flood Guidance, especially in parts of the Taconics, Berkshires
and southern Vermont. A Flash Flood Watch will go into effect at
noon today and continue until noon on Sunday.
Forecast points along the Housatonic River Basin remain elevated
due to recent heavy rainfall and some points are forecast to
reach flood stage Sunday night into Monday. The Mohawk and
Hudson Rivers also remain elevated. Exactly where and how
quickly the heaviest rain falls will determine which rivers
respond. In addition, topographically enhancements may lead to
locally higher rainfall amounts, especially in parts of the
eastern Catskills and southern Adirondacks. We will continue to
collaborate with the Northeast River Forecast Center to ensure
the river forecasts reflect the latest trends.
A brief break in the wet weather is possible Sunday night into
Monday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Sunday morning for CTZ001-013.
NY...Flash Flood Watch through Sunday morning for NYZ038>041-043-
047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through Sunday morning for MAZ001-025.
VT...Flash Flood Watch through Sunday morning for VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...BGM/Speciale
SHORT TERM...Speciale
LONG TERM...Wasula
AVIATION...Rathbun
FIRE WEATHER...Speciale
HYDROLOGY...NAS/SpecialeHazardous weather outlook, Jul 17, 3:40 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
440 PM EDT Sat Jul 17 2021
NYZ032-033-042-181100-
Northern Herkimer-Hamilton-Northern Warren-
440 PM EDT Sat Jul 17 2021
This Hazardous Weather Outlook is for the southern Adirondacks in
eastern New York.
.DAY ONE...Tonight.
A widespread moderate to heavy rainfall is expected tonight. Poor
drainage flooding of low lying areas and isolated flash flooding may
be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a chance of thunderstorms Tuesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
NYZ038>041-043-048>050-082>084-VTZ013>015-181100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
440 PM EDT Sat Jul 17 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for southern Vermont and the Lake
George Saratoga Region, Schenectady County and the Mohawk Valley in
eastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is a chance of thunderstorms Tuesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York while
following all local, state and CDC guidelines.
CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-181100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Schoharie-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
440 PM EDT Sat Jul 17 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and the immediate Capital Region, Catskills,
Taconics and mid-Hudson Valley in eastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is a chance of thunderstorms Tuesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany, New York while
following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 17, 2:09 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Albany NY
309 PM EDT Sat Jul 17 2021
CTZ013-172000-
Southern Litchfield-
309 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LITCHFIELD
COUNTY...
At 309 PM EDT, radar indicated strong thunderstorms were located
along a line extending from New Fairfield to near Oakville. Movement
was northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Milford, Thomaston, Terryville, Woodbury Center, Oakville,
Watertown, Plymouth, Woodbury, Bethlehem, Washington, Roxbury,
Bridgewater, Candlewood Springs, Hotchkissville, Pequabuck, Reynolds
Bridge, Hancock, River Road Reserve, Candlewood Trails and Pomeraug.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4149 7337 4151 7339 4149 7344 4152 7344
4160 7348 4171 7300 4164 7298 4163 7302
4161 7302 4161 7306 4159 7306 4159 7308
4157 7309 4156 7316 4151 7316 4151 7332
4149 7333 4147 7332
TIME...MOT...LOC 1909Z 237DEG 23KT 4148 7346 4157 7311
FrugisSpecial weather statement, Jul 17, 2:37 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albany NY
337 PM EDT Sat Jul 17 2021
NYZ058>061-172030-
Eastern Columbia-Eastern Greene-Western Columbia-Western Greene-
337 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA AND
NORTHEASTERN GREENE COUNTIES...
At 337 PM EDT, a strong thunderstorm was located 7 miles north of
North-South Lake Campground, or 8 miles northwest of Catskill, moving
east at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Hudson, Catskill, Claverack, Coxsackie, Valatie, Athens, Philmont,
Kinderhook, Lorenz Park, Claverack-Red Mills, Cairo, Ghent,
Stockport, Stuyvesant, Round Top, Rossman, Result, Earlton, Otter
Hook and Sunside.
This includes Interstate 87 between exits 21 and 21B.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4223 7413 4236 7417 4247 7366 4221 7357
TIME...MOT...LOC 1937Z 256DEG 21KT 4229 7400
Frugis
Special weather statement, Jul 17, 2:57 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT Sat Jul 17 2021
NYZ065-066-172045-
Eastern Dutchess-Western Dutchess-
357 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUTCHESS COUNTY...
At 357 PM EDT, a strong thunderstorm was located over Hopewell
Junction, or 8 miles west of Pawling, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Pawling, Hopewell Junction, Wingdale, Myers Corner, Dover Plains,
East Fishkill, Beekman, Stormville, Baker Corner, Oniontown, South
Dover, Swartoutville, Hoxie Corner, Green Haven, Clove Valley, South
Amenia, Poughquag, Billings, Lomala and Pecksville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4161 7389 4185 7351 4154 7353 4153 7357
4150 7380
TIME...MOT...LOC 1957Z 234DEG 21KT 4158 7375
FrugisSpecial weather statement, Jul 17, 3:18 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
418 PM EDT Sat Jul 17 2021
CTZ001-013-NYZ066-172045-
Southern Litchfield-Northern Litchfield-Eastern Dutchess-
418 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...
At 418 PM EDT, a strong thunderstorm was located over Kent, or 10
miles north of Sherman, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Torrington, New Milford, Kent, Sharon, Falls Village, New Preston,
Cornwall Bridge, Salisbury, Goshen, Warren, Cornwall, South Norfolk,
South Canaan, Kelly Corner, West Goshen, Skiff Mountain, Wrightville,
Lower Merryall, Marble Dale and North Kent.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4165 7348 4166 7349 4166 7350 4170 7357
4203 7342 4189 7307 4160 7340
TIME...MOT...LOC 2018Z 212DEG 23KT 4173 7347
FrugisSpecial weather statement, Jul 17, 3:32 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
432 PM EDT Sat Jul 17 2021
NYZ064-065-172100-
Western Dutchess-Eastern Ulster-
432 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND WESTERN
DUTCHESS COUNTIES...
At 432 PM EDT, a strong thunderstorm was located over New Paltz,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Rhinebeck, Wallkill, Hyde Park,
Plattekill, Pleasant Valley, Hurley, Wappingers Falls, Highland,
Fishkill, Modena, High Falls, Tillson, Port Ewen, Fairview, Hopewell
Junction, Marlboro and Red Oaks Mill.
This includes Interstate 87 between exits 18 and 19.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4155 7398 4158 7395 4159 7396 4158 7405
4160 7407 4160 7409 4162 7413 4158 7413
4158 7414 4161 7425 4164 7426 4167 7425
4200 7401 4186 7372 4151 7376
TIME...MOT...LOC 2032Z 213DEG 17KT 4174 7404
FrugisSpecial weather statement, Jul 17, 3:49 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
449 PM EDT Sat Jul 17 2021
CTZ001-MAZ025-NYZ061-066-172130-
Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern
Columbia-
449 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHEASTERN
COLUMBIA COUNTIES...
At 449 PM EDT, a strong thunderstorm was located near Copake, or 11
miles southwest of Great Barrington, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Great Barrington, Copake, Sheffield, Pine Plains, Ancram, Canaan,
Millerton, Housatonic, Ashley Falls, Salisbury, Hillsdale, New
Marlborough, Monterey, Alford, Sodom, Pachin Mills, Ancramdale,
Hartsville, Wangum Village and Gomorrah.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is possible with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4192 7341 4198 7370 4233 7346 4219 7312
TIME...MOT...LOC 2049Z 208DEG 20KT 4205 7348
Frugis